Alert archive / Ohio / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 138, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Sep 7, 2020, 5:44 PM EDT for Holmes County, Ohio. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2020, 5:44 PM EDT (21:44 UTC)
- Expired
- Sep 7, 2020, 6:15 PM EDT
- In force
- 31 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Holmes County, OH
The radar
The Cleveland radar (KCLE), 104 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1916 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
817
WUUS51 KCLE 072144
SVRCLE
OHC075-072215-
/O.NEW.KCLE.SV.W.0138.200907T2144Z-200907T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
544 PM EDT Mon Sep 7 2020
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Southeastern Holmes County in northeastern Ohio...
* Until 615 PM EDT.
* At 543 PM EDT, severe thunderstorms were located along a line
extending from near Millersburg to near Killbuck, moving east at 30
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
* Locations impacted include...
Millersburg, Killbuck, Farmerstown, Baltic and Charm.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4045 8202 4046 8212 4056 8196 4051 8167
4044 8167
TIME...MOT...LOC 2143Z 287DEG 28KT 4052 8191 4042 8194
HAIL...1.00IN
WIND...60MPH
$$
Saunders1 follow-up statement
855
WWUS51 KCLE 072208
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
608 PM EDT Mon Sep 7 2020
OHC075-072217-
/O.EXP.KCLE.SV.W.0138.000000T0000Z-200907T2215Z/
Holmes OH-
608 PM EDT Mon Sep 7 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HOLMES COUNTY
WILL EXPIRE AT 615 PM EDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 4045 8202 4046 8212 4056 8196 4051 8167
4044 8167
TIME...MOT...LOC 2207Z 287DEG 28KT 4047 8169 4037 8172
$$
SaundersWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 4:36 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Sep 7, 4:36 PM EDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 436 PM EDT Mon Sep 7 2020 .SYNOPSIS... The cold front moving across the area this afternoon will settle across central Ohio as a stationary front by tonight. This boundary will linger across the area through Tuesday before shifting back north. High pressure begins to build into the area on Thursday and will persist over the area through Friday. && .NEAR TERM /THROUGH TUESDAY NIGHT/... A rather active start to the near term forecast as showers and thunderstorms continue to move across the area, training over some areas that have already received 2 to 4 inches of rainfall. A cold front associated with a low pressure centered north of the Great Lakes region is on the cusp of entering the CWA along the western counties. Limited instability exists along this boundary, as ample showers through the morning have acted to help stabilize the area, however 30 knots of 0-3km shear does remain across the area. Greatest chance of severe weather is believed to be along the leading edge of the storms in the southern counties of the CWA with wind and hail being the primary threats. With this system, training storms have been and continue to be observed across the area and upstream. PWAT values remains at 1.6 to 1.8 inches with a strong low level southwest winds ushering in more moisture. Although not a tropical airmass, the warm cloud layer is still rather deep, allowing for efficient precipitation rates with these storms. Storm motion is alarming and has already caused flooding concerns across the area. This will be the primary forecast concern going into the evening hours. By late evening, the cold front will settle south of us and transition into a stationary front, allowing the storms to diminish over the area temporarily. By late overnight/early Tuesday morning, the boundary will lift northwestward along with a surge of moisture, increasing the chance of showers and thunderstorms west of I 71. Depending on the exact location this pseudo warm front lifts through, some areas of patchy fog may occur across the southern area as temperatures drop and winds become calm. However this will depend on shower dissipation, so opted to keep fog out of the forecast for this update as confidence is low. By Tuesday afternoon, all showers will dissipate and move out of the area and dry conditions will move in for the remainder of the near term forecast. Temperatures across the area today will likely not get as high as originally forecasted due to cloud cover and widespread precipitation, so opted to bump the highs down a few degrees but maintained the upper 70s with highs tomorrow in the mid 80s. Overnight lows will be in the mid 60s. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... As a deepening low continues to dig down the West Coast, across our area on Wednesday, high pressure will begin to build across the area and allow dry conditions to move in. The area will remain on the east side of the deepening low, keeping the air mass rather dry over us. There is a chance of PoPs on Thursday morning/early afternoon associated with a weak cold front that moves across the area. High temperatures on Wednesday will be in the 80s before cooling down on Thursday into the 70s. Overnight lows will be in the upper 50s to low 60s. && .LONG TERM /FRIDAY THROUGH MONDAY/... The long term forecast still has ample uncertainty that remains with it as models struggle to find a consensus of how to handle the trajectory of the low pressure in the southwest. Latest trends show the low pressure moving eastward, with the center moving just north of the Great Lakes. Models vary significantly with the strength of the low pressure by the time it arrives into the Great Lakes region however. Opted to keep temperatures more seasonal during this forecast period. && .AVIATION /18Z Monday THROUGH Saturday/... Mixed conditions across the area are expected to continue through the evening as showers and thunderstorms continue to move through ahead of a cold front. All TAF sites are experiencing fluctuations in ceilings, visibilities, and predominant weather across the area which will continue through at least 02Z for terminals. Terminals impacted by storms can expect to experience reduced visibilites to MVFR, and likely IFR conditions, as heavy rainfall is anticipated. These storms have continued to train over the region. Conditions will improve to MVFR/VFR overnight. Winds have diminished across the western area, with locally stronger gusts up to 20 knots still reported for eastern sites which should diminish by 20Z. Winds will be from the southwest at 5 to 10 knots before calming to southeast winds by tomorrow morning. Outlook...Non-VFR possible in lower ceilings and/or showers/thunderstorms on Tuesday. && .MARINE... Winds across the lake have begun to weaken substantially, with the strongest winds remaining in the eastern basin at 20 knots, gusting to 25 knots, from the southwest. Expecting to let the small craft advisory expire for the eastern basin in the next hour as conditions seem to have calmed, but will continue to monitor to make sure. Winds are expected to shift as the cold front moves across the lake this evening and become fairly calm across the lake. This frontal boundary will stall across central Ohio this evening. They will then become northeasterly by Tuesday morning at 10 to 15 knots as the stationary boundary moves northward as a pseudo warm front on Tuesday. Water levels in the western basin will need to be monitored for lakeshore flooding potential. After this frontal passage moves through, winds are expected to become light and variable into Wednesday. Past Wednesday winds will again shift and become northerly at 10 to 15 knots, however current models have waves remaining under 4 feet so no headlines are anticipated at this time. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...Beach Hazards Statement until 8 PM EDT this evening for PAZ001. MARINE...Small Craft Advisory until 8 PM EDT this evening for LEZ149. && SYNOPSIS...Campbell NEAR TERM...Campbell SHORT TERM...Campbell LONG TERM...Campbell AVIATION...Campbell MARINE...Campbell
Hazardous weather outlook, Sep 7, 3:55 AM EDT, 13 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 355 AM EDT Mon Sep 7 2020 OHZ003-006-008-017>019-027-028-036-080800- Lucas-Wood-Sandusky-Hancock-Seneca-Huron-Wyandot-Crawford-Marion- 355 AM EDT Mon Sep 7 2020 This Hazardous Weather Outlook is for north central Ohio and northwest Ohio. .DAY ONE...Today and tonight. Some thunderstorms may reach strong levels with wind gusts up to 40 mph possible, mainly through this morning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. OHZ007-009>011-080800- Ottawa-Erie-Lorain-Cuyahoga- 355 AM EDT Mon Sep 7 2020 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Today and tonight. There is a moderate risk of rip currents which could cause hazardous swimming conditions, mainly through the morning and early afternoon hours. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ013-014-020>023-029>033-037-038-047-PAZ002-003-080800- Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull-Richland- Ashland-Wayne-Stark-Mahoning-Morrow-Holmes-Knox-Southern Erie- Crawford- 355 AM EDT Mon Sep 7 2020 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Thunderstorms will develop this afternoon across the area. Some thunderstorms may reach strong to severe levels with the main threats being damaging wind gusts, hail, and heavy rain. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. OHZ012-089-PAZ001-080800- Lake-Ashtabula Lakeshore-Northern Erie- 355 AM EDT Mon Sep 7 2020 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS AFTERNOON... This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-080800- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 355 AM EDT Mon Sep 7 2020 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie and western Lake Erie. .DAY ONE...Today and tonight. South to southwest winds around 30 knots will continue across the lake through the morning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 7, 4:22 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Cleveland OH
422 PM EDT Mon Sep 7 2020
OHZ029>032-037-038-047-072100-
Holmes-Richland-Stark-Ashland-Morrow-Wayne-Knox-
422 PM EDT Mon Sep 7 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN RICHLAND...
SOUTHERN ASHLAND...NORTHEASTERN MORROW...SOUTHWESTERN STARK...
WAYNE...HOLMES AND NORTHEASTERN KNOX COUNTIES...
At 422 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Shreve to near Bellville. Movement
was southeast at 35 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Mansfield, Wooster, Millersburg, Berlin, Lexington, Walnut Creek,
Loudonville, Brewster, Navarre, Bellville, Dalton, Shreve, Danville,
East Sparta, Killbuck, Hayesville, Holmesville, Wilmot, Glenmont and
Mount Eaton.
LAT...LON 4067 8275 4092 8201 4066 8135 4066 8146
4063 8167 4044 8167 4045 8218 4030 8220
TIME...MOT...LOC 2022Z 300DEG 32KT 4075 8201 4058 8254
SaundersLocal storm report, Sep 7, 4:46 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
446 PM EDT MON SEP 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM FLOOD 6 S CANFIELD 40.94N 80.78W
09/07/2020 MAHONING OH DEPT OF HIGHWAYS
SR 165 CLOSED BETWEEN US 62 AND SR 46 DUE TO
HIGH WATER.
&&
RCLocal storm report, Sep 7, 4:51 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
451 PM EDT MON SEP 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY RAIN 1 ENE MEDINA 41.14N 81.85W
09/07/2020 M4.77 INCH MEDINA OH COCORAHS
12 HOUR STORM TOTAL.
&&
RCLocal storm report, Sep 7, 5:23 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
523 PM EDT MON SEP 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HEAVY RAIN 1 SSE LAKEWOOD 41.47N 81.80W
09/07/2020 M4.10 INCH CUYAHOGA OH PUBLIC
STORM TOTAL REPORT OBTAIN VIA SOCIAL MEDIA
IMAGE.
&&
RCLocal storm report, Sep 7, 5:25 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
525 PM EDT MON SEP 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM HAIL GLENMONT 40.52N 82.09W
09/07/2020 M1.75 INCH HOLMES OH TRAINED SPOTTER
&&
AMLocal storm report, Sep 7, 5:35 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
535 PM EDT MON SEP 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HEAVY RAIN 4 N MEDINA 41.20N 81.88W
09/07/2020 M3.51 INCH MEDINA OH PUBLIC
STORM TOTAL RAINFALL.
&&
RCThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 5:00 AM EDT | Special Marine Warning | CLE | 90 min | |
| Sep 7, 6:39 AM EDT | Special Weather Statement | CLE | Erie | 51 min |
| Sep 7, 6:57 AM EDT | Special Weather Statement | CLE | Cuyahoga, Lorain | 33 min |
| Sep 7, 7:52 AM EDT | Special Weather Statement | CLE | Cuyahoga, Erie, Geauga, Lake, Lorain | 83 min |
| Sep 7, 7:58 AM EDT | Areal Flood Advisory | CLE | Cuyahoga, Erie, Geauga, Huron, Lake, Lorain and 5 more | 4 hr |
| Sep 7, 8:26 AM EDT | Flash Flood Warning | CLE | Cuyahoga, Erie, Geauga, Huron, Lake, Lorain and 5 more | 6 hr |
| Sep 7, 9:06 AM EDT | Special Weather Statement | CLE | Medina, Portage, Summit | 54 min |
| Sep 7, 10:26 AM EDT | Areal Flood Advisory | CLE | Ashtabula, Geauga, Portage, Trumbull | 4 hr |
| Sep 7, 11:26 AM EDT | Areal Flood Advisory | CLE | Lorain, Medina, Portage, Summit, Trumbull | 5 hr |
| Sep 7, 11:33 AM EDT | River Flood Warning | CLE | Cuyahoga | 17 hr |
| Sep 7, 12:39 PM EDT | Areal Flood Advisory | CLE | Mahoning, Portage, Stark, Summit | 3 hr |
| Sep 7, 12:42 PM EDT | Areal Flood Advisory | CLE | Erie, Huron, Sandusky, Seneca | 3 hr |
| Sep 7, 1:12 PM EDT | Flash Flood Warning | CLE | Mahoning | 3 hr |
| Sep 7, 1:50 PM EDT | Flash Flood Warning | CLE | Lorain, Medina, Portage, Summit | 4 hr |
| Sep 7, 1:59 PM EDT | Flash Flood Warning | CLE | Cuyahoga, Geauga, Lorain, Medina, Summit | 4 hr |
| Sep 7, 2:05 PM EDT | Special Weather Statement | CLE | Knox | 25 min |
| Sep 7, 2:40 PM EDT | Special Weather Statement | CLE | Holmes | 35 min |
| Sep 7, 3:12 PM EDT | Special Weather Statement | CLE | Crawford | 33 min |
| Sep 7, 3:45 PM EDT | Special Weather Statement | CLE | Ashland, Richland | 30 min |
| Sep 7, 4:13 PM EDT | Areal Flood Advisory | CLE | Mahoning | 3 hr |
| Sep 7, 4:14 PM EDT | Special Weather Statement | CLE | Marion | 31 min |
| Sep 7, 4:22 PM EDT | Special Weather Statement | CLE | Holmes, Wayne | 38 min |
| Sep 7, 4:29 PM EDT | Tornado Warning | CLE | Ashland, Knox, Richland | 31 min |
| Sep 7, 4:54 PM EDT | Areal Flood Advisory | CLE | Ashland, Richland | 3 hr |
| Sep 7, 4:57 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Holmes, Knox | 48 min |
| Sep 7, 5:16 PM EDT | Severe Thunderstorm Warning | CLE | Knox, Morrow | 59 min |
| Sep 7, 5:20 PM EDT | River Flood Warning | CLE | Lake | 8 hr |
| Sep 7, 5:41 PM EDT | Areal Flood Advisory | CLE | Medina, Summit | 2 hr |
| Sep 7, 5:48 PM EDT | Tornado Warning | CLE | Knox | 30 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.